Alert archive / Illinois / Flash Flood Warnings in 2015
Flash Flood Warning 25, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Jul 7, 2015, 5:20 AM CDT for Massac County, Pope County, Illinois; Livingston County, Marshall County, Kentucky. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2015, 5:20 AM CDT (10:20 UTC)
- Expired
- Jul 7, 2015, 9:15 AM CDT
- In force
- 4 hr
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Massac County, IL, Pope County, IL, Livingston County, KY, Marshall County, KY
The radar
The Paducah radar (KPAH), 32 km from the middle of the area, began a volume at 10:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 10.3 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1474 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1123 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
097
WGUS53 KPAH 071020
FFWPAH
ILC127-151-KYC139-157-071315-
/O.NEW.KPAH.FF.W.0025.150707T1020Z-150707T1315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
520 AM CDT TUE JUL 7 2015
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHEASTERN MASSAC COUNTY IN SOUTHERN ILLINOIS...
SOUTHEASTERN POPE COUNTY IN SOUTHERN ILLINOIS...
NORTHWESTERN MARSHALL COUNTY IN WESTERN KENTUCKY...
SOUTHERN LIVINGSTON COUNTY IN WESTERN KENTUCKY...
* UNTIL 815 AM CDT
* AT 519 AM CDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. UP TO TWO TO THREE INCHES OF
RAIN HAS ALREADY FALLEN. FLASH FLOODING IS EXPECTED.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
CALVERT CITY...LEDBETTER...GRAND RIVERS...SMITHLAND AND
HAMLETSBURG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
&&
LAT...LON 3702 8848 3703 8852 3708 8857 3707 8851
3711 8849 3720 8855 3719 8822 3708 8823
3702 8823 3700 8821 3695 8849
$$2 follow-up statements
406
WGUS73 KPAH 071129
FFSPAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
629 AM CDT TUE JUL 7 2015
ILC127-151-KYC139-157-071315-
/O.CON.KPAH.FF.W.0025.000000T0000Z-150707T1315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MASSAC IL-POPE IL-MARSHALL KY-LIVINGSTON KY-
629 AM CDT TUE JUL 7 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 815 AM CDT FOR
SOUTHEASTERN MASSAC...SOUTHEASTERN POPE...NORTHWESTERN MARSHALL AND
SOUTHERN LIVINGSTON COUNTIES...
AT 627 AM CDT...RADAR ESTIMATED 2 TO 4 INCHES OF RAIN HAD FALLEN
ACROSS THE WARNED AREA. THIS HAS RESULTED IN FLOODING IN SOME AREAS.
THE SHOWERS AND STORMS HAVE MOVED EAST...BUT HIGH WATER MAY TAKE
ANOTHER COUPLE OF HOURS TO RECEDE.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
CALVERT CITY...LEDBETTER...GRAND RIVERS...SMITHLAND AND HAMLETSBURG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
NEVER DRIVE ACROSS A WATER COVERED ROAD. YOUR CAR MAY BECOME
STRANDED OR SWEPT OFF THE ROAD.
&&
LAT...LON 3702 8848 3703 8852 3708 8857 3707 8851
3711 8849 3720 8855 3719 8822 3708 8823
3702 8823 3700 8821 3695 8849
$$334
WGUS53 KPAH 071213
FFWPAH
ILC127-151-KYC139-157-071415-
/O.EXT.KPAH.FF.W.0025.000000T0000Z-150707T1415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
713 AM CDT TUE JUL 7 2015
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
SOUTHEASTERN MASSAC COUNTY IN SOUTHERN ILLINOIS...
SOUTHEASTERN POPE COUNTY IN SOUTHERN ILLINOIS...
NORTHWESTERN MARSHALL COUNTY IN WESTERN KENTUCKY...
SOUTHERN LIVINGSTON COUNTY IN WESTERN KENTUCKY...
* UNTIL 915 AM CDT
* RADAR ESTIMATES 3 TO 5 INCHES OF RAIN FELL EARLY THIS MORNING
ACROSS THE WARNED AREA ESPECIALLY BETWEEN SMITHLAND AND CALVERT
CITY. AREAS FROM LEDBETTER WEST INTO THE SOUTH SIDE OF PADUCAH
THEN DOWNTOWN...HAD WATER COVERED ROADS...THOUGH IN SOME CASES THE
WATER WAS STARTING TO RECEDE.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
CALVERT CITY...LEDBETTER...GRAND RIVERS...SMITHLAND AND
HAMLETSBURG.
LAT...LON 3702 8848 3703 8852 3708 8857 3707 8851
3711 8849 3720 8855 3719 8822 3708 8823
3702 8823 3700 8821 3695 8849
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Jul 7, 3:04 AM CDT, 2 hours 16 minutes earlier.
Area forecast discussion, Jul 7, 3:04 AM CDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 304 AM CDT TUE JUL 7 2015 .SHORT TERM...(TODAY THROUGH THURSDAY NIGHT) ISSUED AT 304 AM CDT TUE JUL 7 2015 ANOTHER ROUND OF WET WEATHER IS EXPECTED IN THE SHORT TERM PORTION OF THE FORECAST. LOCALLY HEAVY RAINFALL IS LIKELY. THE BULK OF THE RAINFALL IS FORECAST TODAY THROUGH WEDNESDAY EVENING...FOLLOWED BY SCATTERED ACTIVITY THURSDAY. AS OF 2 AM...THE FIRST ROUND OF CONVECTION IS FIRING UP IN EXTREME WESTERN KENTUCKY. THE HIGH-RES MODELS HAVE DONE A GOOD JOB FORECASTING THESE STORMS...INCLUDING THEIR TIMING AND AREAL PLACEMENT. THE STORMS ARE FORECAST TO DEVELOP AND SPREAD EAST/NORTHEAST ACROSS THE REMAINDER OF WEST KENTUCKY AND ADJACENT PORTIONS OF SRN ILLINOIS AND SW INDIANA. AFTER THE EARLY MORNING STORMS EXIT OUR REGION...A SURFACE COLD FRONT WILL MOVE SOUTHEAST TO NEAR A KMVN/KMDH/KPOF LINE EARLY THIS EVENING. A MORE WIDESPREAD AREA OF SHOWERS AND STORMS WILL PRECEDE THE FRONT THIS AFTERNOON. LOCALLY HEAVY RAINFALL APPEARS TO BE A GOOD BET GIVEN VERY HIGH PRECIP WATER VALUES AND MODERATELY STRONG LOW LEVEL INFLOW FROM 30 TO 35 KNOTS. THE MODELS ARE IN EXCELLENT AGREEMENT THAT THE FRONT WILL STALL ACROSS WESTERN KENTUCKY LATE TONIGHT...BUT CONVECTIVE OUTFLOW MAY PUSH THE EFFECTIVE BOUNDARY INTO TENNESSEE. IN ANY CASE...PRECIP COVERAGE IS FORECAST TO DIMINISH OVERNIGHT AS THE AIR MASS STABILIZES NORTH OF THE EFFECTIVE BOUNDARY. ON WEDNESDAY AND WEDNESDAY NIGHT...A WEAK SURFACE LOW WILL DEVELOP AND MOVE NORTHEAST ACROSS CENTRAL ILLINOIS. THIS LOW WILL SERVE TO PULL THE FRONT NORTHWARD ACROSS OUR REGION ON WEDNESDAY. THE MODELS ARE IN STRONG AGREEMENT THAT CONVECTION WILL DEVELOP ALONG AND NORTH OF THE WARM FRONT DURING THE AFTERNOON ACROSS ILLINOIS AND MISSOURI. THE STORMS WILL DIMINISH OR MOVE OUT WEDNESDAY NIGHT. THE MAXIMUM STORM TOTAL RAINFALL AMOUNTS /TODAY THROUGH WEDNESDAY/ ARE FORECAST TO OCCUR IN SOUTHEAST MO AND SOUTHERN IL. WPC GUIDANCE AND OFFICE GRIDDED QPF HAVE BEEN CONSISTENTLY INDICATING AROUND TWO INCHES ALONG AND NORTHWEST OF A KMVN/KMDH LINE...AS WELL AS NW OF KCGI. EVEN THOUGH THE GROUND IS VERY MOIST...THESE AMOUNTS ARE MARGINAL FOR FLASH FLOODING. WILL MENTION HEAVY RAINFALL IN THE GRIDS AND HWO...AND HOLD OFF ON A FLASH FLOOD WATCH. ON THURSDAY AND THURSDAY NIGHT...PRECIP COVERAGE SHOULD TEND TO BE MORE SCATTERED AS UPPER LEVEL RIDGING STARTS TO EXPAND NORTH. HOWEVER...THE REMNANTS OF THE WEAK FRONTAL BOUNDARY WILL STILL BE OVER OUR REGION. WILL KEEP POPS IN THE CHANCE CATEGORY THURSDAY IN ALL AREAS...AND THEN LIMIT PRECIP CHANCES TO NORTHERN AND CENTRAL COUNTIES THURSDAY NIGHT. GIVEN ALL THE CLOUDS AND PRECIP...DIURNAL TEMP RANGES WILL BE QUITE SMALL...ON THE ORDER OF 10 DEGREES OR SO. IN THE AREAS OF HIGHEST QPF AND CLOUD COVER...DAYTIME HIGHS WILL GENERALLY BE AROUND 80 WITH OVERNIGHT LOWS AROUND 70. .LONG TERM...(FRIDAY THROUGH MONDAY) ISSUED AT 304 AM CDT TUE JUL 7 2015 MODEL PREFERENCE - A BLEND OF THE 00Z GEFS AND 12Z ECMWF WITH A MINOR INCORPORATION OF THE 00Z ECMWF. H5 RIDGE OVER THE SE U.S. AT THE START OF THE PERIOD...WILL DRIFT WEST AND EVENTUALLY ALLOW MORE PROMINENT NW FLOW TO DEVELOP ACROSS THE UPPER MIDWEST...GREAT LAKES AND NORTHEAST U.S. HAVE JUST A SMALL CHANCE OF CONVECTION FAR NORTH...I64 FRIDAY AS A WARM FRONT IS FORECAST TO MOVE NE. FRIDAY NIGHT THROUGH THE WEEKEND WE ANTICIPATE MAINLY DRY...HOT HUMID WEATHER GIVEN THE STRENGTH OF THE UPPER HIGH AND THE DRIER AIRMASS FORECAST TO ACCOMPANY IT. CERTAINLY CANNOT RULE OUT ISOLATED HEAT OF THE DAY CONVECTION WITH COVERAGE GENERALLY AOB 10 PERCENT. WITH NW FLOW ALOFT MORE OF AN INFLUENCE SUNDAY NIGHT THROUGH MONDAY...WILL INTRODUCE LOW CHANCE CONVECTIVE POPS IN CONJUNCTION WITH THE MODELS DEPICTION OF A FRONT APPROACHING FROM THE NORTH. TEMPS WILL BE A BLEND OF MOS AND EXISTING NUMBERS FROM THE PREVIOUS FORECAST. && .AVIATION... ISSUED AT 304 AM CDT TUE JUL 7 2015 A ROUND OF SHOWERS AND STORMS IN THE KPAH/KCGI AREAS WILL MOVE NORTHEAST...LIKELY AFFECTING THE KEVV/KOWB AREAS LATER THIS MORNING. AREAS OF MVFR CIGS HAVE DEVELOPED OUTSIDE THE STORMS ACROSS SE MISSOURI. THESE LOW CLOUDS WILL MOVE EAST/NORTHEAST...AND MAY OCCASIONALLY AFFECT ALL TAF SITES THROUGH MID MORNING. A PERIOD OF VFR CONDITIONS IS EXPECTED LATE THIS MORNING AND DURING THE MIDDAY HOURS...FOLLOWED BY AN AREA OF SHOWERS AND STORMS ASSOCIATED WITH A SOUTHEASTWARD MOVING COLD FRONT. LOW CLOUDS ARE LIKELY TO BECOME WIDESPREAD AS THE COLD FRONT ARRIVES THIS EVENING. AT THIS TIME...MVFR CONDITIONS APPEAR MOST LIKELY. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...NONE. MO...NONE. IN...NONE. KY...NONE. && SHORT TERM...MY LONG TERM...CN AVIATION...MY
Hazardous weather outlook, Jul 7, 4:15 AM CDT, 1 hour 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 415 AM CDT TUE JUL 7 2015 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-080915- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 415 AM CDT TUE JUL 7 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL BECOME NUMEROUS TODAY AND TONIGHT. SOME STORMS WILL PRODUCE LOCALLY HEAVY RAIN. ONE TO TWO INCHES OF RAIN ARE POSSIBLE. A FEW OF THE STRONGEST STORMS MAY PRODUCE GUSTY WINDS DURING THE AFTERNOON AND EARLY EVENING HOURS. MINOR TO MODERATE FLOODING CONTINUES ON SEVERAL RIVERS. PLEASE REFER TO THE LATEST FLOOD STATEMENTS FOR DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS ON WEDNESDAY WILL PRODUCE MORE LOCALLY HEAVY RAINFALL. STORM-TOTAL RAINFALL AMOUNTS THROUGH WEDNESDAY WILL BE AROUND TWO INCHES IN SOME AREAS...ESPECIALLY IN SOUTHEAST MISSOURI AND PARTS OF SOUTHERN ILLINOIS. SCATTERED THUNDERSTORMS ARE POSSIBLE THURSDAY...AND THEN AGAIN ON MONDAY. THE STORMS ARE NOT EXPECTED TO BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER...SPOTTERS ARE ENCOURAGED TO REPORT HEAVY RAINFALL AMOUNTS AND ANY FLOODING THAT MAY OCCUR.
In the hours before
Special weather statement, Jul 7, 4:44 AM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
444 AM CDT TUE JUL 7 2015
KYZ004>006-071030-
BALLARD KY-GRAVES KY-MCCRACKEN KY-
444 AM CDT TUE JUL 7 2015
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN BALLARD...MCCRACKEN...
NORTHEASTERN GRAVES...NORTHWESTERN MARSHALL AND SOUTHWESTERN
LIVINGSTON COUNTIES UNTIL 530 AM CDT...
AT 443 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
LA CENTER...MOVING EAST AT 45 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
THE WINDS COULD BRING DOWN A TREE OR TWO GIVEN SATURATED GROUND
CONDITIONS.
LOCATIONS IMPACTED INCLUDE...
PADUCAH...LA CENTER...REIDLAND...LONE OAK...WEST PADUCAH...
WOODLAWN-OAKDALE...HENDRON...MASSAC AND KEVIL.
LAT...LON 3700 8900 3718 8897 3717 8878 3714 8873
3714 8870 3711 8861 3706 8855 3705 8855
3703 8852 3702 8848 3691 8849
TIME...MOT...LOC 0943Z 277DEG 29KT 3709 8889
CNLocal storm report, Jul 7, 5:11 AM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
511 AM CDT TUE JUL 07 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0511 AM HEAVY RAIN WEST PADUCAH 37.08N 88.74W
07/07/2015 M2.37 INCH MCCRACKEN KY ASOS
&&
CTNThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 5:10 AM CDT | Flash Flood Warning | PAH | Massac | 4 hr |
| Jul 7, 6:11 AM CDT | Areal Flood Advisory | PAH | Hardin, Pope | 3 hr |
| Jul 7, 10:42 AM CDT | Areal Flood Advisory | PAH | Gallatin, Hardin | 2 hr |
| Jul 7, 11:23 AM CDT | Flash Flood Watch | PAH | Alexander, Edwards, Franklin, Gallatin, Hamilton, Hardin and 13 more | 38 hr |
| Jul 7, 12:16 PM CDT | Areal Flood Advisory | PAH | Gallatin, Hardin, Johnson, Pope, Saline, Williamson | 3 hr |
| Jul 7, 2:40 PM CDT | Areal Flood Advisory | PAH | Alexander, Pulaski, Union | 2 hr |
| Jul 7, 3:20 PM CDT | Areal Flood Advisory | PAH | Gallatin, Hardin, Johnson, Pope, Saline, Williamson | 115 min |
| Jul 7, 3:26 PM CDT | Flash Flood Warning | PAH | Massac | 3 hr |
| Jul 7, 4:44 AM CDT | Special Weather Statement | PAH | McCracken | 46 min |
| Jul 7, 4:50 AM CDT | Severe Thunderstorm Warning | PAH | Ballard, McCracken | 15 min |
| Jul 7, 5:37 AM CDT | Special Weather Statement | PAH | Livingston | 23 min |
| Jul 7, 9:01 AM CDT | Areal Flood Warning | PAH | McCracken | 119 min |
| Jul 7, 1:34 PM CDT | Areal Flood Advisory | PAH | Crittenden, Daviess, McLean, Webster | 3 hr |
| Jul 7, 4:10 PM CDT | Areal Flood Advisory | PAH | Calloway, Crittenden, Graves, Livingston, Lyon, Marshall | 3 hr |
| Jul 7, 5:32 PM CDT | Severe Thunderstorm Warning | PAH | Christian, Trigg | 43 min |
| Jul 7, 5:47 PM CDT | Special Weather Statement | PAH | Hopkins | 43 min |
Nearby
Flash Flood Warnings in Illinois, 2015Flash Flood Warnings in Kentucky, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.